Here are the withdrawal process symptoms:
- Red burning skin. This typically appears within a week after stopping topical steroids. It may cover a large area from the start or it may start as a small area, eventually spreading. One classic sign is red skin that stops at the wrist. This leaves the palm unaffected but arms and tops of hands red. It may take weeks for the red arm/white palm to appear as the redness spreads.
- Unbelievable extremely intense itching. Most experience the itch throughout the entire process, not just during flares. The itch feels like it originates under the skin and is difficult to sooth.
- Shedding or flaking skin. Many people find that they shed a lot of skin. You may need to change bed linens and vacuum daily to keep up with the amount of skin flaking off.
- Edema. Swollen skin; swollen body parts containing fluid. Hands often swell during TSW.
- Oozing skin. Ooze may seep out of skin or form in small blisters (vesiculation). You may find a hard crust over your skin – this is ooze that has dried.
- Itchy skin. The itch is unbelievably intense and feels like it originates under the skin.
- Raw, painful skin. It may feel like a bad sunburn and may be sensitive to even the lightest touch.
- Eczema-like rashes spread from area of skin that was originally affected by eczema. You may experience hives, very dry skin, itchy skin, deep cracks, or tiny cuts in the skin even in areas where topical steroids were never used. The skin is one organ so when one area is medicated, it can affect all of your skin.
- Difficulty regulating body temperature. You may experience freezing hands, feet, or body and often get the chills.
- Insomnia or difficulty maintaining a normal sleep schedule.
- Loss of appetite OR Extreme hunger
- Very, very dry skin that has the look and feel of plastic
I can tell you I've ha all of these symptoms except edema... but I'm sure my prince awaits....